Alert archive / Wisconsin / Special Weather Statements in 2014

Special Weather Statement, NWS La Crosse, WI

August 1, 2014Jackson County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Aug 1, 2014, 5:13 PM CDT for Jackson County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2014, 5:13 PM CDT (22:13 UTC)
Expired
Aug 1, 2014, 5:45 PM CDT
In force
32 min
Issued by
NWS La Crosse, WI

County Jackson County, WI

The radar

The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:20 PM CDTHAIL 0.88Neillsville, WIESTIMATED FROM PICTURES RECEIVED FROM MEDIA. COULD HAVE BEEN SLIGHTLY LARGER TOO BUT NO REFERENCE AVAILABLE FOR MEASUREMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS83 KARX 012213
SPSARX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT FRI AUG 1 2014
 
WIZ029-034-012245-
CLARK-JACKSON-
513 PM CDT FRI AUG 1 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLARK AND
SOUTHEASTERN JACKSON COUNTIES...

AT 513 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEILLSVILLE TO 9 MILES SOUTHEAST OF HATFIELD...
AND MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEILLSVILLE...MILLSTON...SHORTVILLE...SHERWOOD...LYNN...GRANTON... 
CITY POINT...HOG CORNERS...CHILI CORNERS...LAKE 
ARBUTUS...CHRISTIE...THE CUNNINGHAM AIRFIELD AND LAKE WAZEE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4416 9074 4469 9071 4462 9032 4440 9032
      4416 9031
TIME...MOT...LOC 2213Z 303DEG 17KT 4462 9057 4435 9058 

$$

AJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:10 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 1, 3:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT FRI AUG 1 2014

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 310 PM CDT FRI AUG 1 2014

MAIN FORECAST CONCERNS...SHRA/TSRA CHANCES MUCH OF THE PERIOD AS
WEAK SHORTWAVES CONTINUE TO ROTATE SOUTHEAST ACROSS THE REGION.

18Z DATA ANALYSIS HAD WEAK LOW PRESSURE OVER NORTHEAST WI WITH A
WEAK TROUGH/BOUNDARY WESTWARD ROUGHLY ALONG HWY 29 AND INTO EAST
CENTRAL MN. DIURNAL WARMING...1K-2K J/KG SBCAPE/NO CAPPING...
CONVERGENCE NEAR THE TROUGH/BOUNDARY AND WEAK SHORTWAVES ALOFT
RESULTING IN SCT SHRA/TSRA FROM CENTRAL MN TO EAST CENTRAL WI. FEW
OF THE STRONGER TSRA OVER THE EAST HALF OF WI PRODUCING UP TO NICKEL
SIZED HAIL. EARLY AFTERNOON TEMPS AGAIN IN THE UPPER 70S/LOW 80S
ACROSS MUCH OF MN/IA/WI.

NO MAJOR ERRORS NOTED WITH 01.12Z MODEL INITIALIZATIONS. GFS WITH
ITS USUAL ODD/BIASED SFC DEW POINT ANALYSIS ACROSS THE UPPER
MIDWEST...WHICH LOOKS TO IMPACT ITS MODEL OUTPUT ACROSS THE AREA
ALREADY BY 18Z. SOLUTIONS QUITE SIMILAR FOR TONIGHT THRU SAT NIGHT
AS THE REGION REMAINS UNDER NORTHWEST-NORTH FLOW ALOFT AND THE SFC
HIGH PRESSURE RIDGE AXIS SLOWLY DRIFTS SOUTH INTO THE MID MS VALLEY.
TIGHTER 500MB CONSENSUS FOR ONE SHORTWAVE TROUGH/AXIS TO PASS LATE
THIS AFTERNOON...HGTS TO RISE A BIT TONIGHT INTO SAT THEN LOWER SAT
NIGHT AS ANOTHER SHORTWAVE DROPS THRU THE NORTHWEST FLOW. SHORT TERM
FCST CONFIDENCE WOULD NORMALLY BE QUITE GOOD...BUT SFC TO 500MB
GRADIENTS REMAIN RATHER WEAK ACROSS THE AREA THRU SAT NIGHT. THE
WEAK GRADIENTS/WEAK FEATURES COMBINED WITH DIURNALLY WARMED
SOUNDINGS INDICATING 1K-2K J/KG OF SB CAPE AND NO CIN PRODUCE
UNCERTAINTY AROUND CONVECTION POTENTIAL. SHORT-TERM FCST CONFIDENCE
AVERAGE TO GOOD THIS CYCLE.

FOR THE SHORT TERM...WEAK SHORTWAVES WILL SLIDE ACROSS THE FCST AREA
THIS AFTERNOON...WITH THE WEAK SFC TROUGH/FRONT SLOWLY SAGGING SOUTH
ACROSS THE FCST AREA THRU THE EVENING. STILL 1K-2K J/KG OF SB/MU
CAPE OVER THE AREA 00Z. EXPECT SOME SHRA/TSRA TO LINGER INTO AND
WANE THRU THE EVENING AS THE CAPE WANES/AIRMASS SLOWLY STABILIZES.
WOULD EXPECT LITTLE IN THE WAY OF FORCING/LIFT WITH WEAK SHORTWAVE
RIDGING/RISING HGTS BUILDING IN TONIGHT. HOWEVER...850MB RIDGE AXIS
IS NUDGED A BIT SOUTHWARD TONIGHT WITH MODELS SHOWING SOME WEAK 850-
700MB WARM ADVECTION/MOISTURE TRANSPORT AND LIFT INTO THE AREA
OVERNIGHT. SOME MODEL SOUNDINGS SHOWING 850MB PARCELS WITH AROUND
500 J/KG CAPE AND NO CIN AT MIDNIGHT TONIGHT. WILL CONTINUE THE
DOWNWARD TREND OF SHRA/TSRA THRU THE LATE EVENING WITH A GENERALLY
DRY FCST OVERNIGHT HOWEVER WOULD NOT BE SURPRISED TO SEE ISOLATED/
WIDELY SCT SHRA/TSRA TO CONTINUE WELL PAST MIDNIGHT. WITH MOSTLY
CLEAR SKIES FOR STRONGER RADIATIONAL COOLING AND THE LIGHT WINDS
LEFT THE LATE NIGHT PATCHY TO AREAS OF FOG IN GRIDS FOR THE VALLEYS/
LOW LAYING AREAS ALONG/EAST OF THE MS RIVER.

WEAK 850-700MB WARM ADVECTION/MOISTURE TRANSPORT CONTINUES OVER THE
AREA SAT...WITH AN INCREASING MODEL SIGNAL FOR A SFC TROUGH ROUGHLY
ALONG THE MS RIVER. MODEL SOUNDINGS AGAIN SHOWING DIURNAL WARMING
PRODUCES 500-1000 J/KG SBCAPE SAT AFTERNOON WITH LITTLE OR NO
CAPPING. HONORED ALL THIS WITH A 20 PERCENT SHRA/ TSRA CHANCE ACROSS
MUCH OF THE FCST AREA SAT AFTERNOON LINGERING INTO SAT EVENING. NEXT
STRONGER NORTHWEST FLOW SHORTWAVE PUSHES A LITTLE STRONGER SFC-700MB
TROUGH INTO CENTRAL MN/NORTHWEST WI LATE SAT NIGHT. BIT STRONGER 925-
700MB WARM ADVECTION/MOISTURE TRANSPORT SPREADS INTO THE NORTH END
OF THE FCST AREA LATE SAT NIGHT AND CONTINUED THE SMALL SHRA/TSRA
CHANCE THERE. OVERALL LITTLE CHANGE OF THE AIRMASS OVER THE AREA
THRU SAT NIGHT...WITH CONSENSUS LOWS IN THE MID 50S-LOW 60S AND
HIGHS IN THE UPPER 70S-LOW 80S LOOKING GOOD.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 310 PM CDT FRI AUG 1 2014

MAIN CONCERNS FOR SUNDAY THROUGH MONDAY NIGHT...SHRA/TSRA CHANCES
THROUGH THE PERIOD...TEMPERATURES.

GOOD CONSENSUS AMONG THE 01.12Z MODELS FOR HGTS TO CONTINUE TO FALL
SUN/SUN NIGHT AS SEVERAL PIECES OF GENERALLY WEAK SHORTWAVE ENERGY
DROP ACROSS MN/IA/WI AND THE WESTERN GREAT LAKES. AREA REMAINS UNDER
NORTHWEST FLOW YET MON/MON NIGHT BUT MODELS BEGIN TO DIFFER ON THE
TIMING/STRENGTH OF THE NEXT ROUND OF SHORTWAVE ENERGY TO DROP
SOUTHEAST TOWARD/INTO THE REGION. FCST CONFIDENCE ON THE GOOD SIDE
SUN/SUN NIGHT THEN AVERAGE FOR MON/MON NIGHT.

PASSING SHORTWAVE SUN/SUN NIGHT PUSHES THE SFC-850MB TROUGH SLOWLY
SOUTHWARD AND INTO THE FCST AREA. WHAT WEAK LOWER LEVEL THERMO-
DYNAMIC FORCING THERE IS SLOWLY TRANSLATES SOUTH ACROSS THE FCST
AREA. MODEL SOUNDINGS SHOWING 500-1500 J/KG SB/MU CAPE AND MINIMAL
CAPPING CENTERED ON SUN AFTERNOON...WITH WITH AROUND 500 J/KG OF
CAPE AND MINIMAL CIN WHEN LIFTING 850MB PARCELS SUN NIGHT. GIVEN THE
WEAK SHORTWAVES/FALLING HGTS ALOFT AND PW VALUES IN THE 1.5 INCH
RANGE BY 00Z MON...20-50 PERCENT SHRA/TSRA CHANCES SLOWLY SPREADING
SOUTH ACROSS THE FCST AREA REASONABLE FOR SUN/SUN NIGHT. LOWER LEVEL
TROUGH/BOUNDARY IS IN/NEAR THE SOUTH 1/2 OF THE FCST AREA MON. THIS
WITH DIURNAL WARMING PRODUCING 1K-2K J/KG SB/MU CAPE AND MINIMAL CIN
BY MON AFTERNOON. 30-50 PERCENT SHRA/TSRA CHANCES MON LOOK GOOD.
BOUNDARY TO PUSH SOUTH OF THE AREA MON NIGHT...BUT WITH POTENTIAL
FOR IT TO SLOW/LINGER LEFT THE CONSENSUS 20-40 PERCENT SHRA/TSRA
CHANCES MON NIGHT FOR NOW. USED A BLEND OF THE NUMERICAL GUIDANCE
HIGHS/LOWS FOR SUN THRU MON NIGHT.

FOR TONIGHT THRU MON NIGHT 0-6KM SHEAR GENERALLY REMAINS ON THE WEAK
SIDE...WITH RISK OF ORGANIZED SEVERE STORMS QUITE LOW. SEE SWODY1...
SWODY2 AND SWODY3 FOR MORE DETAILS. HOWEVER MOST TSRA WILL BE SLOW
MOVING AND CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS.

FOR TUESDAY THROUGH FRIDAY.../DAYS 4 TO 7/...

FORECAST CONCERNS REMAIN SHRA/TSRA CHANCES THRU THE PERIOD.

01.00Z/01.12Z MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR RISING OF
HGTS OVER EASTERN NOAM AND FALLING HGTS OVER WESTERN NOAM NEXT WEEK.
MUCH LESS AGREEMENT BOTH BETWEEN MODELS AND RUN-TO-RUN ON THE
SHORTWAVE DETAILS AS THE FLOW WOULD SLOWLY TRANSITION TO QUASI-ZONAL
/AND ACTIVE/ ACROSS THE NORTHERN CONUS BY THU/FRI. GIVEN THE
SHORTWAVE DETAIL/TIMING DIFFERENCES AND IMPACTS THEY WOULD HAVE ON
THE SENSIBLE WEATHER...FCST CONFIDENCE IN THE DAY 4-7 PERIOD IS
AVERAGE AT BEST.

REASONABLE CONSENSUS FOR THE AREA TO REMAIN UNDER NORTHWEST FLOW
ALOFT TUE WITH YET ANOTHER SHORTWAVE TO BE DROPPING SOUTHEAST ACROSS
THE REGION. HOWEVER...AT THE SFC THE FRONTAL BOUNDARY IS PUSHED WELL
SOUTH OF THE AREA WITH CAN HIGH PRESSURE BUILDING TOWARD THE U.P. OF
MI. LATEST CONSENSUS NOW HAS LESS TROUGHING OVER THE AREA WED WITH
THE SFC HIGH PRESSURE RIDGING OVER THE GREAT LAKES. CONSENSUS TREND
OF LOWER SHRA/TSRA CHANCES TUE/WED LOOKS GOOD AT THIS POINT. IF
PRESENT TRENDS HOLD WED NIGHT MAY WELL END UP DRY ACROSS THE FCST
AREA. BY THU SHORTWAVE ENERGY IN THE MORE WESTERLY FLOW MOVES ACROSS
THE NORTH-CENTRAL WITH THIS TROUGH INTO UPPER MIDWEST FOR FRI. SFC
LOW/TROUGHING IN THE CENTRAL PLAINS IS SLOWLY LIFTED NORTHEAST INTO
THE UPPER MIDWEST...ALONG WITH AN INCREASE OF MOISTURE/INSTABILITY/
LIFT. 20-40 PERCENT SHRA/TSRA CHANCES THU/FRI REASONABLE FOR NOW...
BUT GIVEN THE TIMING/DETAIL DIFFERENCES AND LESS THAN DESIRED RUN-TO-
RUN CONSISTENCY...CONFIDENCE TO DEVIATE MUCH FROM THE MODEL
CONSENSUS IS LACKING. THE MORE ZONAL FLOW NEXT WEEK WOULD MEAN TEMPS
NEAR NORMAL...BUT APPEARS MODEL CONSENSUS WITH SLIGHTLY BELOW NORMAL
HIGHS IS BEING BIASED BY CLOUDS AND THE SHRA/TSRA CHANCES. MODEL/
ENSEMBLE CONSENSUS HIGHS/LOWS ON DAYS 4-7 REASONABLE UNTIL SHORTWAVE
TIMING DETAIL IS CLEARER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1242 PM CDT FRI AUG 1 2014

ANOTHER DAY OF DIURNAL CUMULUS TO FOLLOW BUT VFR CONDITIONS WILL
PREVAIL OUTSIDE OF SPOTTY CONVECTION.

JUST WATCHING CUMULUS GET GOING AROUND MID DAY BUT SURFACE
FLOW/CONVERGENCE IS SO WEAK...HARD TO FIND A FOCUS. SHORT WAVE
TROUGH ROTATING ACROSS WESTERN GREAT LAKES TODAY MIGHT GENERATE
ENOUGH RESPONSE FOR MORE WIDESPREAD THUNDERSTORMS...ESPECIALLY ALONG
AND NORTHEAST OF INTERSTATE 94. DECIDED TO BE A BIT MORE OPTIMISTIC
AND WENT WITH LESS COVERAGE AT TAF SITES TODAY BUT WILL HAVE TO
MONITOR RADAR TRENDS.

IN ANY EVENT...CONVECTION SHOULD WAIN THIS EVENING WITH FOG FORMING
IN AREAS WHERE IT RAINED. THIS WILL LIKELY DETERMINE EXTENT OF
VALLEY FOG AS WELL BUT KEPT TEMPO CONDITIONS AT KLSE AS WE MIGRATE
INTO FAVORED VALLEY FOG CLIMATOLOGY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....TJS
Hazardous weather outlook, Aug 1, 4:38 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT FRI AUG 1 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
438 AM CDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL
WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW OF THESE THUNDERSTORMS MAY PRODUCE HAIL OF 1 INCH IN
DIAMETER AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON OVER
PORTIONS OF CENTRAL AND SOUTHWEST WISCONSIN. SEVERE WEATHER IS
NOT EXPECTED.

FROM SUNDAY THROUGH THURSDAY...A FRONT WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT. AT THIS TIME...IT IS TOO EARLY TO
DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND.
HOWEVER...ANY HAIL OR WIND GUST REPORTS WOULD BE APPRECIATED THIS
AFTERNOON AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Aug 1, 4:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             3 E BIG FLATS           44.12N 89.74W
08/01/2014  E0.25 INCH       ADAMS              WI   TRAINED SPOTTER

&&

TMS
Local storm report, Aug 1, 4:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
416 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             3 E BIG FLATS           44.12N 89.74W
08/01/2014  E0.75 INCH       ADAMS              WI   TRAINED SPOTTER

            HAIL COVERING GROUND

&&

TMS
Local storm report, Aug 1, 4:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             1 S BIG FLATS           44.10N 89.80W
08/01/2014  E0.50 INCH       ADAMS              WI   LAW ENFORCEMENT

            1 TO 2 MILES SOUTH BIG FLATS

&&

TMS
Local storm report, Aug 1, 4:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             3 E FRIENDSHIP          43.97N 89.76W
08/01/2014  E0.25 INCH       ADAMS              WI   PUBLIC

            TIME ESTIMATED FROM RADAR

&&

AJ
Special weather statement, Aug 1, 4:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
457 PM CDT FRI AUG 1 2014

WIZ032-012230-
BUFFALO-
457 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUFFALO COUNTY...

AT 457 PM CDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF
MONDOVI...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONDOVI AND MONDOVI AIRFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4459 9175 4459 9153 4458 9153 4447 9172
      4460 9178
TIME...MOT...LOC 2157Z 333DEG 10KT 4462 9171

AJ
Special weather statement, Aug 1, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT FRI AUG 1 2014

WIZ029-034-012245-
CLARK-JACKSON-
513 PM CDT FRI AUG 1 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLARK AND
SOUTHEASTERN JACKSON COUNTIES...

AT 513 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEILLSVILLE TO 9 MILES SOUTHEAST OF HATFIELD...
AND MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEILLSVILLE...MILLSTON...SHORTVILLE...SHERWOOD...LYNN...GRANTON...
CITY POINT...HOG CORNERS...CHILI CORNERS...LAKE
ARBUTUS...CHRISTIE...THE CUNNINGHAM AIRFIELD AND LAKE WAZEE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4416 9074 4469 9071 4462 9032 4440 9032
      4416 9031
TIME...MOT...LOC 2213Z 303DEG 17KT 4462 9057 4435 9058

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 11:42 PM CDTSpecial Weather StatementARXClark48 min
Aug 1, 2:15 PM CDTSpecial Weather StatementARXAdams60 min
Aug 1, 2:22 PM CDTSevere Thunderstorm WarningARXAdams23 min
Aug 1, 4:18 PM CDTSevere Thunderstorm WarningARXAdams, Juneau57 min
Aug 1, 4:57 PM CDTSpecial Weather StatementARXPepin33 min
Aug 1, 5:34 PM CDTAreal Flood AdvisoryARXAdams3 hr
Aug 1, 5:47 PM CDTSpecial Weather StatementARXJuneau28 min
Aug 1, 6:28 PM CDTSpecial Weather StatementARXJuneau32 min
Aug 1, 6:45 PM CDTSpecial Weather StatementARXClark30 min

Nearby

Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.